MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941816400
Medical Device Problem Codes Difficult to Advance (2920); Device Dislodged or Dislocated (2923); Material Deformation (2976)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that stent dislodgment occurred.The 80% stenosed target lesion was located in the moderately tortuous and severely calcified proximal right coronary artery.After a 6f non-boston scientific guide catheter was placed, a 4.00 x 16mm synergy xd drug-eluting stent was introduced but there was difficulty advancing, even with the haemostatic valve fully open.When the delivery system was removed, the stent remained floating in the artery.The entire delivery system, wire and guide were all removed but the stent remained in the patient.The procedure was completed with a different device.There were no patient complications.
 
Additional Manufacturer Narrative
B5 describe event or problem, h6 patient codes, and h6 device codes: corrected.
 
Event or Problem Description
It was reported that stent dislodgment occurred.The 80% stenosed target lesion was located in the moderately tortuous and severely calcified proximal right coronary artery.After a 6f non-boston scientific guide catheter was placed, a 4.00 x 16mm synergy xd drug-eluting stent was introduced but there was difficulty advancing, even with the haemostatic valve fully open.When the delivery system was removed, the stent remained floating in the artery.The entire delivery system, wire and guide were all removed but the stent remained in the patient.The procedure was completed with a different device.There were no patient complications.It was further reported that there were two synergy xd stents involved in the procedure and that the 4.00 x 16mm stent did not become dislodged.The 4.00 x 16mm stent could not advance and the stent became damaged.The 4.00 x 24mm synergy xd stent dislodged inside the patient and was crushed against the vessel wall with another stent.The patient was doing well post-procedure.
 
Additional Manufacturer Narrative
The synergy xd mr us 4.00 x 16mm stent delivery system was returned for analysis.A visual examination of the stent found that the struts in both the proximal and distal ends were found to be lifted from their crimped position.The stent was found to be moved proximally along the balloon material.A review of the manufacturing stent profile data was performed and the stent od at the time of manufacture was within maximum crimped stent profile measurement.The balloon cones were reviewed, and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and microscopic examination of the bumper tip showed tip damage.A visual and tactile examination of the hypotube found no issues.A visual examination of the outer and inner lumen and mid-shaft section found no issues along the shaft polymer extrusion.A 0.014 test guidewire loaded successfully.No issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key12771160
Report Number2134265-2021-13307
Device Sequence Number19888026
Product Code NIQ
UDI-Device Identifier08714729981121
UDI-Public08714729981121
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/04/2023
Device Model NumberH7493941816400
Device Lot Number0026588298
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/15/2021
Supplement Date Received by Manufacturer11/15/2021
12/03/2021
Initial Report FDA Received Date11/08/2021
Supplement Report FDA Received Date11/29/2021
12/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER: 6F CORDIS; GUIDE CATHETER: 6F CORDIS; GUIDE CATHETER: 6F CORDIS
Outcome Attributed to Adverse Event Other;
Patient SexUnknown